MAUDE Adverse Event Report: SUNEVA MEDICAL, INC. BELLAFILL DERMAL FILLER; IMPLANT, DERMAL, FOR AESTHETIC USE

SUNEVA MEDICAL, INC. BELLAFILL DERMAL FILLER; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number GBF0208
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 03/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient reported allergic reaction after off-label bellafill dermal filler injection in the chin area, resulting in er visit and medication intervention.The patient did not have the required skin test prior to the bellafill dermal filler injections.Patient relays that her symptoms were tightening in her throat, coughing due to the tightness, and headaches.Additional patient symptoms that were relayed by the injector were chest tightness and difficulty swallowing.Thepatient went to the er which provided benedryl and iv steroids and told her she was having an allergic reaction.They also prescribed 5-day oral steroids which she started as of (b)(6) 2024 and reported she was doing a bit better at that time.The bellafill dermal filler injector was: (b)(6).The bellafill skin test is required prior to bellafill injections per the bellafill dermal filler and bellafill skin test ifus.Per the patient, she was told by the injector that a skin test prior to injections was not required.The injector relays that the patient declined the skin test.Injector relays via phone call on (b)(6) 2024, at last contact with the patient via patient provided photo there were no outward signs of an allergic reaction.Review of the lot used in the patient's procedure found no issues in manufacturing review or in retained lot samples.Bellafill dermal filler is indicated for the correction of nasolabial folds and moderate to severe, atrophic, distensible facial acne scars on the cheek in patients over the age of 21 years.Bellafill dermal filler syringes are single use devices and are typically discarded after use.Per the bellafill ifu: "the syringe and any unused material should be discarded after a single treatment visit.".
 
Event or Problem Description
Patient reported allergic reaction after off-label bellafill dermal filler injection in the chin area, resulting in er visit and medication intervention.The patient did not have the required skin test prior to the bellafill dermal filler injections.

Brand Name
BELLAFILL DERMAL FILLER
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
SUNEVA MEDICAL, INC.
5870 pacific center blvd.
san diego CA 92121
Manufacturer (Section G)
SUNEVA MEDICAL, INC.
5870 pacific center blvd.
san diego CA 92121
Manufacturer Contact
stacy lewis
5870 pacific center blvd.
san diego, CA 92121
8587685492
MDR Report Key19117119
Report Number3003707320-2024-00004
Device Sequence Number20722545
Product Code LMH
UDI-Device Identifier20350224000022
UDI-Public(01)20350224000022(17)250520(10)F231070
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P020012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/20/2025
Device Model NumberGBF0208
Device Catalogue NumberGBF0208
Device Lot NumberF231070
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Initial Report FDA Received Date04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age36 YR
Patient SexFemale